Alert archive / Colorado / Red Flag Warnings in 2009

Red Flag Warning 8, NWS Pueblo, CO

February 23, 20095 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Feb 23, 2009, 4:41 AM MST for 5 counties in Colorado. It took effect at Feb 23, 2009, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2009, 4:41 AM MST (11:41 UTC)
In effect from
Feb 23, 2009, 11:00 AM MST
Expired
Feb 23, 2009, 5:27 PM MST
In force
6 hr
Issued by
NWS Pueblo, CO

Counties El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 60 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.7 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4787 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 231141
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
441 AM MST MON FEB 23 2009

...RED FLAG WARNING FOR WIND GUSTS 25 MPH OR GREATER...HUMIDITIES
15 PERCENT OR LOWER...AND DRY FUELS HAS BEEN ISSUED FROM 1100 TO
1800 LOCAL TIME TODAY...FOR FIRE WEATHER ZONES 222...227 THROUGH
230 AND 233...INCLUDING FREMONT...PUEBLO...SOUTHERN EL
PASO...HUERFANO...AND LAS ANIMAS COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING.
THIS WARNING IS FOR THE ADJACENT EASTERN PLAINS AND THE I-25
CORRIDOR FROM COLORADO SPRINGS TO THE COLORADO NEW MEXICO
BORDER. AN APPROACHING WEATHER DISTURBANCE WILL SPREAD STRONG
WESTERLY WINDS ACROSS THE AREA THIS AFTERNOON. THESE WESTERLY
WINDS COMBINED WITH LOW RELATIVE HUMIDITIES AND THE PERSISTENT DRY
FUELS WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR
THIS AFTERNOON THROUGH EARLY THIS EVENING. 

COZ228>230-233-240100-
/O.UPG.KPUB.FW.A.0004.090223T1800Z-090224T0300Z/
/O.NEW.KPUB.FW.W.0008.090223T1800Z-090224T0100Z/
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
EASTERN LAS ANIMAS COUNTY-
441 AM MST MON FEB 23 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS RED FLAG WARNING IS IN EFFECT FOR PUEBLO...HUERFANO...AND LAS
ANIMAS COUNTIES. 

GUST WEST WINDS WILL INCREASE AT 15 TO 30 MPH...WITH GUSTS UP TO 35
MPH BY THE AFTERNOON. THESE GUSTY WEST WINDS WILL KICK IN WEST OF
I-25 BY EARLY AFTERNOON...WITH WINDS SPREADING EAST OF THE I-25
CORRIDOR BY LATE AFTERNOON. COMBINED WITH HUMIDITIES BELOW 15
PERCENT AND THE PERSISTENT DRY FUELS...THIS WILL CREATE CONDITIONS
FAVORABLE FOR ERRATIC FIRE BEHAVIOR THIS AFTERNOON THROUGH EARLY
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ222-227-240100-
/O.NEW.KPUB.FW.W.0008.090223T1800Z-090224T0100Z/
FREMONT COUNTY-SOUTHERN EL PASO COUNTY-
441 AM MST MON FEB 23 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING. 

THIS RED FLAG WARNING IS IN EFFECT FOR FREMONT COUNTY AND SOUTHERN
EL PASO COUNTY.  

GUST WEST WINDS WILL INCREASE AT 15 TO 30 MPH...WITH GUSTS UP TO 35
MPH BY THE AFTERNOON. THESE GUSTY WEST WINDS WILL KICK IN WEST OF
I-25 DURING THE EARLY AFTERNOON...WITH WINDS SPREADING EAST OF I-25
CORRIDOR BY LATE AFTERNOON. COMBINED WITH HUMIDITIES BELOW 15
PERCENT AND THE PERSISTENT DRY FUELS...THIS WILL CREATE CONDITIONS
FAVORABLE FOR ERRATIC FIRE BEHAVIOR THIS AFTERNOON THROUGH EARLY
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
000 
WWUS85 KPUB 232235
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
335 PM MST MON FEB 23 2009

...RED FLAG WARNING FOR WIND GUSTS 25 MPH OR GREATER...HUMIDITIES
15 PERCENT OR LOWER...AND EXISTING DRY FUELS IS IN EFFECT UNTIL 
1800 LOCAL TIME TODAY...FOR FIRE WEATHER ZONES 222...227 THROUGH
230 AND 233...INCLUDING FREMONT...PUEBLO...SOUTHERN EL PASO...
HUERFANO...AND LAS ANIMAS COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING.
THIS WARNING IS FOR THE ADJACENT EASTERN PLAINS AND THE 
I-25 CORRIDOR FROM COLORADO SPRINGS TO THE COLORADO NEW MEXICO
BORDER. A WEATHER DISTURBANCE WILL ALLOW STRONG WESTERLY WINDS
TO CONTINUE INTO THIS EVENING. THESE WESTERLY WINDS COMBINED 
WITH LOW RELATIVE HUMIDITIES AND EXISTING DRY FUELS WILL CREATE
CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR INTO THIS EVENING.

COZ222-227>230-233-240100-
/O.CON.KPUB.FW.W.0008.000000T0000Z-090224T0100Z/
FREMONT COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
EASTERN LAS ANIMAS COUNTY-
335 PM MST MON FEB 23 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING.

THIS RED FLAG WARNING IS IN EFFECT FOR FREMONT...PUEBLO...HUERFANO
...LAS ANIMAS AND SOUTHERN EL PASO COUNTIES.

GUSTY WEST WINDS OF 15 TO 30 MPH...WITH WINDS GUSTS UP TO 40 MPH AT
TIMES ARE EXPECTED INTO THIS EVENING. THESE GUSTY WINDS...WHEN COMBINED
WITH HUMIDITIES BELOW 15 PERCENT AND THE EXISTING DRY FUELS...WILL
CREATE CONDITIONS FAVORABLE FOR ERRATIC FIRE BEHAVIOR INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS85 KPUB 240027
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
527 PM MST MON FEB 23 2009

...THE RED FLAG WARNING WHICH WAS IN EFFECT FOR FIRE WEATHER ZONES
222...227 THROUGH 230 AND 233...INCLUDING FREMONT...PUEBLO...SOUTHERN
EL PASO...HUERFANO...AND LAS ANIMAS COUNTIES HAS BEEN CANCELED...

COZ222-227>230-233-240130-
/O.CAN.KPUB.FW.W.0008.000000T0000Z-090224T0100Z/
FREMONT COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
EASTERN LAS ANIMAS COUNTY-
527 PM MST MON FEB 23 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELED THE RED FLAG
WARNING WHICH WAS IN EFFECT FOR FIRE WEATHER ZONES 222...227
THROUGH 230 AND 233...INCLUDING FREMONT...PUEBLO...SOUTHERN EL
PASO...HUERFANO...AND LAS ANIMAS COUNTIES.

WINDS WILL CONTINUE TO DECREASE THROUGH THE EARLY EVENING AND ALONG
WITH COOLING TEMPERATURES AND INCREASING HUMIDITIES...CRITICAL
FIRE CONDITIONS ARE NO LONGER ANTICIPATED. THIS HAS ALLOWED FOR THE
CANCELLATION OF THE RED FLAG WARNING.

$$

MW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Feb 23, 4:11 AM MST, 30 minutes earlier.

Area forecast discussion, Feb 23, 4:11 AM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
411 AM MST MON FEB 23 2009

.SHORT TERM...
(TODAY AND TONIGHT)

...SNOW IN THE WESTERN MOUNTAINS...WITH CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE I-25 CORRIDOR EXPECTED TODAY...

UPPER RIDGE OVER THE AREA IS BEGINNING TO FLATTEN AS MOISTURE AND
WEAK WAVE MOVE INTO WRN CO. ALREADY SEEING SNOW DEVELOPING/SPREADING
INTO THE WRN SLOPES EARLY THIS AM. SECOND STRONGER SHORTWAVE IN
PRES FIELDS ON 1.5PVU SFC BACK OVER CEN CA WILL MOVE ACROSS THE
STATE THIS EVENING AS IT FURTHER FLATTENS THE UPPER RIDGE. SO SNOW
WHICH IS STARTING UP NOW...ACROSS THE CONTDVD AREAS SHOULD
CONTINUE THROUGH THE DAY...PROBABLY WANING BY EARLY AFTN ONLY TO
PICK UP AGAIN THIS EVENING AS NEXT WAVE APPROACHES. INITIALLY SNOW
LEVELS WILL WAVER AROUND 9K TO 9.5KFT TODAY BEFORE DROPPING LATER
THIS EVENING. GETTING AROUND 2 TO 5 INCHES OF SNOW IN THE GRIDS
THROUGH TONIGHT...WITH HEAVIEST ACCUMS ALONG THE CREST OF THE
SAWATCH RANGE. THIS IS BELOW ADVISORY CRITERIA...SO NO HIGHLIGHTS
PLANNED...THOUGH WITH STRONG WEST WINDS ACROSS THE PEAKS AND PASS
LEVELS...COULD SEE SOME BLOWING SNOW. WILL CONTINUE TO MONITOR
CONDITIONS IN WEB CAMS...BUT FOR NOW THINK A HEADLINE WONT BE
NEEDED.

MEANWHILE...ACROSS THE PLAINS...DEEPENING LEE TROF...INCREASING
WESTERLY WINDS ALOFT SHOULD HELP GUSTY DOWNSLOPE WINDS SPREAD DOWN
THE LOWER EASTERN SLOPES OF THE SE MTS AND INTO THE ADJACENT I-25
CORRIDOR BY LATE AFTN. GFS...NAM AND EVEN THE RUC13 INSIST THAT SFC
DEW POINTS WILL RISE INTO THE LOWER 30S BY 21Z THIS AFTN ALONG
I-25...WHICH SEEMS VERY OPTIMISTIC GIVEN THE WESTERLY DOWNSLOPE DRYING
FLOW PROGGED BY ALL MODELS.  THINK WE WILL SEE SOME DEW POINT
RECOVERY...BUT NOT TO THE EXTENT THAT THE MODELS SUGGEST...ESP GIVEN
THE CURRENT DEW POINT IN KPUB IS 5 WHERE THE RUC13 HAS DEW POINTS
AROUND 18.  NEEDLESS TO SAY...AN ACCURATE DEW POINT FCST TODAY IS
CRUCIAL FOR ACCURATELY ASSESSING CRITICAL FIRE WEATHER PARAMETERS.
WILL LET SFC DEW POINTS RISE INTO THE MID TO UPPER TEENS DURING THE
AFTN ALONG THE I-25 CORRIDOR (WHICH MAY NOT BE TOO UNREASONABLE GIVEN
THAT DEW POINTS ARE STARTING TO COME UP ACROSS THE SANGRES AND EVEN
THE WET MTN VALLEY).  EVEN WITH THE RISE IN DEW POINTS...RHS TODAY
HIT RIGHT AROUND 12-15% ALONG THE I-25 CORRIDOR FOR AROUND A 3 HOUR
PERIOD DURING THE AFTN.  WESTERLY WIND GUSTS UP TO 30 MPH POSSIBLE
MAINLY ALONG/WEST OF I-25 WITH GUSTS UP TO 55-60 MPH ACROSS THE
HIGHER PEAKS.  THUS...WILL ISSUE THE RED FLAG WARNING FOR THE I-25
CORRIDOR.  WILL ALSO THROW IN SRN EL PASO COUNTY...AND FREMONT
COUNTY AS WELL.  AREAS THAT ARE MOST LIKELY TO HIT RED FLAG CRITERIA
WILL BE MAINLY WEST OF I-25.  WESTERLY WINDS MAY SPREAD ACROSS THE
PLAINS BY EARLY THIS EVENING AS LEE TROF KICKS EASTWARD...BUT THIS
MAY BE TOO LATE TO GIVE THE NECESSARY 3 HR WINDOW FOR RED FLAG
CRITERIA.  HIGHER ELEVATIONS OF THE SANGRES...WETS...AND PIKES PEAK
SEE TOO MUCH OF A DEW POINT INCREASE TODAY...AND RHS THERE DONT
DROP BELOW THE 15% THRESHOLD.  SO NO HIGHLIGHTS FOR THE MOUNTAINS.
BUT IT WILL BE VERY WINDY...WITH H7 WINDS AROUND 50KTS BY THIS AFTN.

SHOULD SEE CLEARING SKIES OVERNIGHT AS SHORTWAVE EXITS EASTERN CO
AND DRIER AIRMASS ALOFT MOVES IN. STILL ENOUGH MOISTURE IN WESTERLY
FLOW TO WRING OUT OROGRAPHIC SNOW SHOWERS ALONG THE CONTDVD
OVERNIGHT.  LITTLE CHANGES MADE TO TONIGHTS GRIDS. -KT

.LONG TERM...
(TUESDAY THROUGH SUNDAY)

...ABOVE AVERAGE TEMPERATURES TUE-WED AND AGAIN SAT-SUN...
...MARGINAL CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SERN CO TUE-WED...
...SHALLOW COLD FRONT MOVES THROUGH SERN CO THU...COOLER TEMPS THU-FRI...

TUESDAY AND WEDNESDAY...ZONAL FLOW ALOFT CONTINUES OVER THE CENTRAL
ROCKIES WITH BOUTS OF SOME MIDDLE TO HIGH LEVEL MOISTURE. TEMPERATURES
SHOULD CONTINUE TO BE ABOVE AVERAGE READINGS FOR LATE FEB. 700MB
TEMPERATURES AROUND 0C OVER THE MOUNTAINS AND +2C TO +6C ALONG
I-25 CORRIDOR AND SOUTHEASTERN CO PLAINS SHOULD PROMOTE HIGH
TEMPERATURES AROUND 70F BELOW 6K FT MSL. LITTLE OR NO CHANCE FOR
PRECIPITATION...AND MAINLY AROUND THE CONTINENTAL DIVIDE. THE
00Z/23 NAM-WRF AND GFS HAD AN ODD SHORTWAVE TROUGH AND MOISTURE
RACING THROUGH THE SOUTHWESTERLY FLOW WITH THE NAM-WRF BLOWING-UP
QPF ACROSS SOUTH CENTRAL CO INTO SOUTHEASTERN CO BY THE AFTERNOON.
DISCOUNTED THIS FEATURE FOR NOW...CONSIDERING THE 06Z/23 HAS
SIGNIFICANTLY WEAKENED THE FEATURE AND IS FURTHER SOUTH INTO NM.

THURSDAY AND FRIDAY...06Z/23 NAM-WRF AND DGEX MODELS BRING A
SHALLOW COLD FRONT THROUGH EASTERN CO SOME TIME THU MORNING WITH
ANY SIGNIFICANT LOW LEVEL MOISTURE AND ANY STABLE SHALLOW
PRECIPITATION WILL BACK INTO THE RELATIVELY COLDER LOW LEVEL AIR.
THURSDAYS HIGH TEMPERATURES WILL BE A CHALLENGE GIVEN STILL SOME
POST-FRONTAL WARM UP. POTENTIAL FOR SOME STRATUS/FOG/DRIZZLE TO
FORM ACROSS THE SOUTHEASTERN CO PLAINS THURSDAY NIGHT/FRIDAY
MORNING...BUT WILL HOLD OFF ON THAT SOLUTION. SHALLOW LOW LEVEL
MODIFIED CP AIR MASS RECEEDS EASTERN CO ON FRIDAY ALLOWING FOR
SOME TEMPERATURE RECOVERY. WILL MAINTAIN SOME LOW POPS FOR MAINLY
WESTERLY FLOW OROGRAPHICS ALONG PORTIONS OF THE CONTINENTAL
DIVIDE.

SATURDAY AND SUNDAY...WESTERLY CHINOOK FLOW CONTINUES WITH A LOW
PROBABILITY OF ANY QPF ALONG THE CONTINENTAL DIVIDE. EAST OF THE
CONTINENTAL DIVIDE...BREEZY/WINDY AND MILD/WARM CONDITIONS WILL BE
LIKELY. METZE

&&

.AVIATION...

VFR CONDITIONS EXPECTED AT TAF SITES...THOUGH MID/HIGH CLOUDS WILL
THICKEN THROUGH THE AFTN.  KCOS AND KPUB TAF SITES WILL INITIALLY
SEE SOUTHEASTERLY WINDS DEVELOP ALONG THE I-25 CORRIDOR...BEFORE LEE
TROF KICKS EASTWARD AND WEST WINDS KICK IN. CONTDVD AREAS WILL SEE
LIGHT SNOW CONTINUE THROUGH THE DAY WITH IFR TO LIFR CIGS AND MTN
OBSCURATIONS ACROSS THE HIGHER PEAKS.  GUSTY WEST WINDS WILL
INCREASE ACROSS THE MOUNTAINS TODAY WITH SUSTAINED 40 MPH WITH GUSTS
TO 60 MPH ACROSS THE HIGHER PEAKS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS
EVENING FOR COZ222-227>230-233.

&&

31/17
Hazardous weather outlook, Feb 22, 5:04 AM MST, 23 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
504 AM MST SUN FEB 22 2009

COZ058>089-093>099-231400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
504 AM MST SUN FEB 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS THE POTENTIAL FOR ACCUMULATING SNOW ACROSS THE
CONTINENTAL DIVIDE HIGHER TERRAIN MONDAY NIGHT. SNOW ACCUMULATIONS
OF 1 TO 3 INCHES WILL BE POSSIBLE ACROSS THE SOUTHWEST AND CENTRAL
MOUNTAINS ABOVE 9000 FEET.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

31/17

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 8:32 PM MSTFire Weather WatchPUBHuerfano, Las Animas, Pueblo8 hr

Nearby

Red Flag Warnings in Colorado, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.